Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 27, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 9, 2007, 5:43 PM CST for Craig County, Oklahoma. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 9, 2007, 5:43 PM CST (23:43 UTC)
- Expired
- Mar 9, 2007, 6:45 PM CST
- In force
- 62 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Craig County, OK
The radar
The Tulsa radar (KINX), 66 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 6:05 PM CST | HAIL 1 | 5 Nw Vinita, OK | HAILED FOR ABOUT 20 MIN...WITH A FEW STONES LARGER THAN 1 INCH. |
| Mar 9, 6:37 PM CST | HAIL 0.88 | 1 S Vinita, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 5:03 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1891 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 092343
SVRTSA
OKC035-100045-
/O.NEW.KTSA.SV.W.0027.070309T2343Z-070310T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
543 PM CST FRI MAR 9 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CRAIG COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 645 PM CST
* AT 540 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF VINITA...
MOVING SOUTHEAST AT 10 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WHITE OAK...
VINITA...BIG CABIN AND KETCHUM.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3684 9526 3669 9538 3652 9523 3652 9501
3673 9499
$$1 follow-up statement
000
WWUS54 KTSA 100004
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
604 PM CST FRI MAR 9 2007
OKC035-100045-
/O.CON.KTSA.SV.W.0027.000000T0000Z-070310T0045Z/
CRAIG OK-
604 PM CST FRI MAR 9 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR SOUTHERN CRAIG COUNTY...
AT 600 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF WHITE
OAK AND WAS NEARLY STATIONARY.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WHITE OAK...BIG
CABIN AND VINITA.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3684 9526 3669 9538 3652 9523 3652 9501
3673 9499
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 3:00 PM CST, 2 hours 43 minutes earlier.
Area forecast discussion, Mar 9, 3:00 PM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 300 PM CST FRI MAR 9 2007 .DISCUSSION... DRY LINE ROUGHLY ALONG A NOWATA TO OKMULGEE LINE...AND EXTENDS SOUTHWEST ACROSS SOUTH CENTRAL OKLAHOMA. COLD FRONT LOCATED ROUGHLY ALONG A PONCA CITY TO OKLAHOMA CITY LINE. TEMPERATURES HAVE WARMED NICELY THIS AFTERNOON IN AREAS THAT BECAME PRECIP FREE THIS MORNING. AN UPPER WAVE ENTERING NORTH CENTRAL OKLAHOMA CONTINUES TO PUSH SOUTHEAST. THIS FEATURE WILL AID FRONTAL MOVEMENT...HOWEVER SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS WILL REMAIN UNDER THE GUN FOR ADDITIONAL STORM DEVELOPMENT FOR THE REST OF THE AFTERNOON AND POSSIBLY EARLY EVENING UNTIL DRIER AIR PUSHES IN BEHIND THE FRONT. DRY WEATHER TO CONTINUE THROUGH TOMORROW...THEN THE NEXT UPPER FEATURE WILL AFFECT THE AREA LATE SATURDAY NIGHT AND SUNDAY. VERY LITTLE CONSISTENCY STILL RULES AMONG THE MODELS...AS WELL AS RUN TO RUN CONSISTENCY WITH THE GFS. REGARDLESS OF SOLUTION...SUNDAY LOOKS TO BE WET SO THE HIGH POPS CURRENTLY ADVERTISED ARE WARRANTED. THE AFOREMENTIONED CAVEATS WILL COME MORE INTO PLAY BEYOND SUNDAY...WHERE THE PROGRESSIVE WRF WOULD END PRECIP FASTER THAN THE SLOWER AND FURTHER WESTWARD DIGGING UPPER LOW. THE GFS SOLUTION WOULD KEEP POSSIBLY SOUTHEAST OKLAHOMA IN CLOSE ENOUGH PROXIMITY TO THE UPPER LOW TO INCLUDE LOW POPS...HOWEVER WILL SIDE WITH THE PROGRESSIVE SOLUTIONS AT THIS POINT. NEXT FRONT TO COME DOWN FROM THE NORTH LATE WEDNESDAY INTO THURSDAY...CURRENT LOW POPS AT THAT TIME LOOK REASONABLE SO WILL LEAVE AS IS. && .PRELIMINARY POINT TEMPS/POPS... TUL 44 69 47 56 / 0 10 30 70 FSM 45 72 48 59 / 20 10 10 80 MLC 48 72 50 58 / 10 10 20 80 BVO 39 68 43 56 / 0 10 30 70 FYV 42 66 43 55 / 20 10 10 70 BYV 43 66 42 55 / 20 10 10 70 MKO 44 70 47 56 / 10 10 20 70 MIO 41 67 42 55 / 0 10 20 70 F10 46 71 49 56 / 0 10 30 80 HHW 50 74 52 62 / 20 10 20 80 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...05 LONG TERM....23
Hazardous weather outlook, Mar 9, 4:59 AM CST, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 459 AM CST FRI MAR 9 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 AM CST FRI MAR 9 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA. ONSET...AFTER 2 PM. DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE MORNING HOURS ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS... AND SHIFT FURTHER EASTWARD BY AFTERNOON. THIS WILL OCCUR WELL IN ADVANCE OF A FRONTAL BOUNDARY WHICH WILL MOVE INTO THE AREA DURING THE AFTERNOON. THUNDERSTORMS CHANCES WILL CONTINUE ALONG AND EAST OF THE PROGRESSING FRONTAL BOUNDARY...WITH THE COMBINATION OF WARMER TEMPERATURES AND GRADUALLY INCREASING MOISTURE FOCUSING THE INSTABILITY PRIMARILY OVER SOUTHEAST OKLAHOMA. SHOULD STORMS DEVELOP THIS AFTERNOON...WIND FIELDS ALOFT WILL SUPPORT SUPERCELLS WITH LARGE HAIL THE PRIMARY THREAT GIVEN THE COLD TEMPERATURES ALOFT. STRONG WIND POTENTIAL WILL ALSO BE POSSIBLE PENDING THE AMOUNT OF HEATING THAT CAN OCCUR BY AFTERNOON. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED...PRIMARILY OVER SOUTHEAST OKLAHOMA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORM CHANCES RETURN FOR SATURDAY NIGHT THROUGH SUNDAY NIGHT...AS THE NEXT STORM SYSTEM DROPS INTO THE SOUTHERN PLAIN. LATEST DATA SUGGESTS THIS SYSTEM WILL BE QUITE STRONG WITH WIDESPREAD THUNDERSTORM COVERAGE POSSIBLE. AVAILABLE INSTABILITY CURRENTLY APPEARS MARGINAL FOR SEVERE WEATHER...THOUGH THIS WILL MONITORED WITH LATER FORECASTS. DRY WEATHER RETURNS FOR EARLY NEXT WEEK...WITH A RETURN OF THUNDERSTORM CHANCES BY LATE NEXT WEEK IN ADVANCE OF THE NEXT COLD FRONT. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Mar 9, 4:33 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
433 PM CST FRI MAR 9 2007
OKZ070-092300-
MUSKOGEE OK-
433 PM CST FRI MAR 9 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CST
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN MUSKOGEE
AT 433 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHWEST OF WARNER...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...WARNER AND WEBBERS FALLS.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Mar 9, 4:53 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
453 PM CST FRI MAR 9 2007
OKZ049-092330-
PUSHMATAHA OK-
453 PM CST FRI MAR 9 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CST
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
EASTERN PUSHMATAHA
AT 453 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
WEST OF NASHOBA...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...NASHOBA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Mar 9, 5:07 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
507 PM CST FRI MAR 9 2007
OKZ057-100000-
CRAIG OK-
507 PM CST FRI MAR 9 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CST
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
CRAIG
AT 507 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
WEST OF HOLLOW...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...VINITA...WHITE OAK...CENTRALIA...
HOLLOW...PYRAMID CORNERS AND CENTRAILIA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 5:00 PM CST | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 60 min |
| Mar 9, 5:26 PM CST | Severe Thunderstorm Warning | TSA | Haskell | 53 min |
| Mar 9, 5:28 PM CST | Severe Thunderstorm Warning | TSA | LeFlore, Pushmataha | 62 min |
| Mar 9, 5:34 PM CST | Severe Thunderstorm Warning | TSA | Haskell, Muskogee, Sequoyah | 56 min |
| Mar 9, 5:53 PM CST | Severe Thunderstorm Warning | TSA | Latimer | 67 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.